December  2014, 6(4): 527-547. doi: 10.3934/jgm.2014.6.527

Nonlinear constraints in nonholonomic mechanics

1. 

Department of Applied Mathematics, University of Craiova, Craiova 200585, Str. A.I. Cuza 13, Romania

2. 

Department of Mathematics and Informatics, University Transilvania of Braşov, Braşov 500091, Str. Iuliu Maniu 50, Romania

Received  December 2013 Revised  June 2014 Published  December 2014

In this paper we have obtained some dynamics equations, in the presence of nonlinear nonholonomic constraints and according to a lagrangian and some Chetaev-like conditions. Using some natural regular conditions, a simple form of these equations is given. In the particular cases of linear and affine constraints, one recovers the classical equations in the forms known previously, for example, by Bloch and all [3,4]. The case of time-dependent constraints is also considered. Examples of linear constraints, time independent and time depenndent nonlinear constraints are considered, as well as their dynamics given by suitable lagrangians. All examples are based on classical ones, such as those given by Appell's machine.
Citation: Paul Popescu, Cristian Ida. Nonlinear constraints in nonholonomic mechanics. Journal of Geometric Mechanics, 2014, 6 (4) : 527-547. doi: 10.3934/jgm.2014.6.527
References:
[1]

Journal of Nonlinear Science, 22 (2012), 213-233. doi: 10.1007/s00332-011-9114-1.  Google Scholar

[2]

Rend. Sem. Mat. Univ. Pol. Torino, 54 (1996), 203-212.  Google Scholar

[3]

Vol. 24, Springer, 2003. doi: 10.1007/b97376.  Google Scholar

[4]

Archive for Rational Mechanics and Analysis, 136 (1996), 21-99. doi: 10.1007/BF02199365.  Google Scholar

[5]

Editura Academiei Romane, Bucuresti, 2007.  Google Scholar

[6]

J. Math. Phys., 45 (2004), 2785-2801. doi: 10.1063/1.1763245.  Google Scholar

[7]

arXiv preprint math-ph/0512003 (2005). Google Scholar

[8]

Illinois Journal of Mathematics, 38 (1994), 148-175.  Google Scholar

[9]

Journal of Physics A: Mathematical and Theoretical, 41 (2008), 175204, 25pp. doi: 10.1088/1751-8113/41/17/175204.  Google Scholar

[10]

International Journal of Geometric Methods in Modern Physics, 3 (2006), 559-575. doi: 10.1142/S0219887806001259.  Google Scholar

[11]

Chinese Physics, 10 (2001), p181. Google Scholar

[12]

Rend. Semin. Mat., Torino, 54 (1996), 295-317.  Google Scholar

[13]

Qualitative Theory of Dynamical Systems, 4 (2004), 383-411. doi: 10.1007/BF02970866.  Google Scholar

[14]

Journal of Mathematical Physics, 38 (1997), 5098-5126. doi: 10.1063/1.532196.  Google Scholar

[15]

Communications in Mathematics, 18 (2010), 51-77.  Google Scholar

[16]

3-th ed., Springer Verlag, New York, 1995. doi: 10.1007/978-1-4612-4182-9.  Google Scholar

[17]

Revista de la Real Academia de Ciencias Exactas, Fisicas Y Naturales (Serie A: Matematicas) 105, 2011. Google Scholar

[18]

International Journal of Theoretical Physics, 36 (1997), 979-995. doi: 10.1007/BF02435796.  Google Scholar

[19]

Journal of Geometric Mechanics, 6 (2014), 121-140. doi: 10.3934/jgm.2014.6.121.  Google Scholar

[20]

Reports on Mathematical Physics, 38 (1996), 11-28. doi: 10.1016/0034-4877(96)87675-0.  Google Scholar

[21]

Reports on Mathematical Physics, 63 (2009), 179-189. doi: 10.1016/S0034-4877(09)00012-3.  Google Scholar

[22]

Rend. Sem. Mat. Univ. Pol. Torino, 54 (1996), 353-364.  Google Scholar

[23]

Reports on Mathematical Physics, 42 (1998), 211-229. doi: 10.1016/S0034-4877(98)80011-6.  Google Scholar

[24]

Journal of Physics A: Mathematical and General, 38 (2005), 1097-1111. doi: 10.1088/0305-4470/38/5/011.  Google Scholar

[25]

Birkhäuser, Progr. Math. 73, 1988. doi: 10.1007/978-1-4684-8670-4.  Google Scholar

[26]

Differential Geom. Appl., 27 (2009), 171-178. doi: 10.1016/j.difgeo.2008.06.017.  Google Scholar

[27]

J. Phys. A, 28 (1995), 3253-3268. doi: 10.1088/0305-4470/28/11/022.  Google Scholar

[28]

Communications in Mathematics, 19 (2011), 27-56.  Google Scholar

show all references

References:
[1]

Journal of Nonlinear Science, 22 (2012), 213-233. doi: 10.1007/s00332-011-9114-1.  Google Scholar

[2]

Rend. Sem. Mat. Univ. Pol. Torino, 54 (1996), 203-212.  Google Scholar

[3]

Vol. 24, Springer, 2003. doi: 10.1007/b97376.  Google Scholar

[4]

Archive for Rational Mechanics and Analysis, 136 (1996), 21-99. doi: 10.1007/BF02199365.  Google Scholar

[5]

Editura Academiei Romane, Bucuresti, 2007.  Google Scholar

[6]

J. Math. Phys., 45 (2004), 2785-2801. doi: 10.1063/1.1763245.  Google Scholar

[7]

arXiv preprint math-ph/0512003 (2005). Google Scholar

[8]

Illinois Journal of Mathematics, 38 (1994), 148-175.  Google Scholar

[9]

Journal of Physics A: Mathematical and Theoretical, 41 (2008), 175204, 25pp. doi: 10.1088/1751-8113/41/17/175204.  Google Scholar

[10]

International Journal of Geometric Methods in Modern Physics, 3 (2006), 559-575. doi: 10.1142/S0219887806001259.  Google Scholar

[11]

Chinese Physics, 10 (2001), p181. Google Scholar

[12]

Rend. Semin. Mat., Torino, 54 (1996), 295-317.  Google Scholar

[13]

Qualitative Theory of Dynamical Systems, 4 (2004), 383-411. doi: 10.1007/BF02970866.  Google Scholar

[14]

Journal of Mathematical Physics, 38 (1997), 5098-5126. doi: 10.1063/1.532196.  Google Scholar

[15]

Communications in Mathematics, 18 (2010), 51-77.  Google Scholar

[16]

3-th ed., Springer Verlag, New York, 1995. doi: 10.1007/978-1-4612-4182-9.  Google Scholar

[17]

Revista de la Real Academia de Ciencias Exactas, Fisicas Y Naturales (Serie A: Matematicas) 105, 2011. Google Scholar

[18]

International Journal of Theoretical Physics, 36 (1997), 979-995. doi: 10.1007/BF02435796.  Google Scholar

[19]

Journal of Geometric Mechanics, 6 (2014), 121-140. doi: 10.3934/jgm.2014.6.121.  Google Scholar

[20]

Reports on Mathematical Physics, 38 (1996), 11-28. doi: 10.1016/0034-4877(96)87675-0.  Google Scholar

[21]

Reports on Mathematical Physics, 63 (2009), 179-189. doi: 10.1016/S0034-4877(09)00012-3.  Google Scholar

[22]

Rend. Sem. Mat. Univ. Pol. Torino, 54 (1996), 353-364.  Google Scholar

[23]

Reports on Mathematical Physics, 42 (1998), 211-229. doi: 10.1016/S0034-4877(98)80011-6.  Google Scholar

[24]

Journal of Physics A: Mathematical and General, 38 (2005), 1097-1111. doi: 10.1088/0305-4470/38/5/011.  Google Scholar

[25]

Birkhäuser, Progr. Math. 73, 1988. doi: 10.1007/978-1-4684-8670-4.  Google Scholar

[26]

Differential Geom. Appl., 27 (2009), 171-178. doi: 10.1016/j.difgeo.2008.06.017.  Google Scholar

[27]

J. Phys. A, 28 (1995), 3253-3268. doi: 10.1088/0305-4470/28/11/022.  Google Scholar

[28]

Communications in Mathematics, 19 (2011), 27-56.  Google Scholar

[1]

Manuel de León, Víctor M. Jiménez, Manuel Lainz. Contact Hamiltonian and Lagrangian systems with nonholonomic constraints. Journal of Geometric Mechanics, 2021, 13 (1) : 25-53. doi: 10.3934/jgm.2021001

[2]

Deren Han, Zehui Jia, Yongzhong Song, David Z. W. Wang. An efficient projection method for nonlinear inverse problems with sparsity constraints. Inverse Problems & Imaging, 2016, 10 (3) : 689-709. doi: 10.3934/ipi.2016017

[3]

Shi'an Wang, N. U. Ahmed. Optimal control and stabilization of building maintenance units based on minimum principle. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1713-1727. doi: 10.3934/jimo.2020041

[4]

David Cantala, Juan Sebastián Pereyra. Endogenous budget constraints in the assignment game. Journal of Dynamics & Games, 2015, 2 (3&4) : 207-225. doi: 10.3934/jdg.2015002

[5]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[6]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[7]

Miguel R. Nuñez-Chávez. Controllability under positive constraints for quasilinear parabolic PDEs. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021024

[8]

Yue Qi, Xiaolin Li, Su Zhang. Optimizing 3-objective portfolio selection with equality constraints and analyzing the effect of varying constraints on the efficient sets. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1531-1556. doi: 10.3934/jimo.2020033

[9]

Peng Zhang, Yongquan Zeng, Guotai Chi. Time-consistent multiperiod mean semivariance portfolio selection with the real constraints. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1663-1680. doi: 10.3934/jimo.2020039

[10]

Li Chu, Bo Wang, Jie Zhang, Hong-Wei Zhang. Convergence analysis of a smoothing SAA method for a stochastic mathematical program with second-order cone complementarity constraints. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1863-1886. doi: 10.3934/jimo.2020050

[11]

Bingru Zhang, Chuanye Gu, Jueyou Li. Distributed convex optimization with coupling constraints over time-varying directed graphs. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2119-2138. doi: 10.3934/jimo.2020061

[12]

Chenjie Fan, Zehua Zhao. Decay estimates for nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3973-3984. doi: 10.3934/dcds.2021024

[13]

Yanqin Fang, Jihui Zhang. Multiplicity of solutions for the nonlinear Schrödinger-Maxwell system. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1267-1279. doi: 10.3934/cpaa.2011.10.1267

[14]

Olena Naboka. On synchronization of oscillations of two coupled Berger plates with nonlinear interior damping. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1933-1956. doi: 10.3934/cpaa.2009.8.1933

[15]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[16]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[17]

Amit Goswami, Sushila Rathore, Jagdev Singh, Devendra Kumar. Analytical study of fractional nonlinear Schrödinger equation with harmonic oscillator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021021

[18]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[19]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[20]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021028

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (101)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]